Alert archive / South Carolina / River Flood Warnings in 2019
River Flood Warning 8, NWS Charleston, SC
NWS Charleston, SC issued this river flood warning at Feb 28, 2019, 8:50 PM EST for Allendale County, South Carolina; Screven County, Georgia. It took effect at Mar 1, 2019, 8:29 PM EST. It was in force for 20 days.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2019, 8:50 PM EST (01:50 UTC)
- In effect from
- Mar 1, 2019, 8:29 PM EST
- Expired
- Mar 21, 2019, 9:50 PM EDT
- In force
- 20 days
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Screven County, GA, Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 48 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Savannah River at Burton's Ferry (BFYG1).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02197500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Feb 28, 7:24 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Feb 28, 7:24 PM EST, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Charleston SC 724 PM EST Thu Feb 28 2019 .SYNOPSIS... A series of upper level disturbances are expected to bring unsettled weather through early next week. Colder high pressure returns by the middle of next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Another update as been issued to adjust the coverage of showers associated with the short wave. Also, we have slowed down the decline of hourly temps since there is considerable cloud cover, a warm south to southwest synoptic flow and elevated dew points. Previous discussion... A short wave moving and its associated showers will pull through the region this evening, leading to isolated to scattered showers prior to midnight. The exception will be over Charleston and Berkeley County before 8 pm, where there is better isentropic ascent. This will produce numerous to even widespread showers early this evening, mainly north of I-26. The fog potential tonight does not look quite as favorable as last night, since there will be considerably more cloud cover than it was Wednesday night. However, with the damp grounds and light winds, plus shrinking dew point depressions, we have maintained patchy to areas of fog after midnight. Temps tonight look similar to or even a bit warmer than last night, which will be far above normal. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... This time period will be unsettled due to a complicated weather pattern. The upper levels will consist of semi-zonal flow over the Southeast through Sunday. Shortwaves embedded within the flow will lead to increased rain chances at times. The shortwave that will provide the most energy across our area will be mostly over FL Friday morning, then becoming absorbed into another wave to our north Friday afternoon, before this combined wave quickly moves offshore. Another wave should pass far to our north on Saturday. Sunday yet another wave looks to move approach the area, probably moving over the Southeast late in the day. The surface pattern is equally complex. Friday morning a low will be over upstate SC, with a stationary front attached to either end of it. The low will gradually move offshore into Friday night, dragging the front with it. Though, the front should start Saturday just to our north before meandering down to us. The exact locations will determine the weather. The front will move north Saturday night, then another developing storm system will approach on Sunday. Moisture is in place the entire time, with PWATs generally staying at or above 1". The highest values are on Sunday as they reach 1.5". The POPs are essentially a blend of the models and are highly dependent on the location of the front each day. Essentially, the highest POPs are during the day, lowest at night. Friday and Sunday currently look to be the wetter of the two days. Left the forecast as was for thunderstorms, which is Friday and Sunday afternoons. Models keep highs in the 70s and lows in the 50s. Finally, we'll have to keep an eye out for sea fog potentially developing and impacting the beaches each day/night. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Moderate confidence this period with medium range guidance in decent agreement early to mid next week. A cold front will likely move through Sunday night into Monday before a stronger cold front moves through Tuesday night. Rain chances will be high Sunday night with the potential for a few thunderstorms. Another chance of a few showers will come Tuesday with the upper disturbance. Above normal temperatures will persist ahead of the front with below normal temperatures through the rest of the period. Wednesday will likely be the coldest day for most areas, starting off near freezing and possibly only rising to near 50 during the afternoon. Freezing temperatures will be possible again Wednesday night for most inland areas due to fairly good radiational cooling conditions. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... The passage of a short wave trough aloft could result in a passing shower or two tonight, but no significant impacts would occur. Of more concern is the potential for fog and low stratus overnight into Friday morning. While conditions are not as favorable as last night with less dry air aloft, given the wet grounds, high relative humidity and little to no wind, there will be several hours of MVFR or maybe lower conditions from 07-14Z at both KCHS and KSAV. It looks like mostly VFR the balance of Friday, although with another short wave to move in, occasional showers are expected. For now any risk of flight restrictions is too low to mention in the 00Z TAF set. Extended Aviation Outlook: A series of upper level disturbances are expected to bring periods of flight restrictions through Monday. Conditions should improve on Tuesday. && .MARINE... There doesn'e appear to be any indications of any fog over the Atlantic waters at this time, so we have backed off on its formation until after midnight. Otherwise, not much wind nor wave action throughout. Previous discussion... Fairly light winds expected overnight due to a weak pressure gradient in place. Patchy fog likely to continue through tonight over the nearshore waters, with potentially more widespread fog possible along the coast and in Charleston Harbor. Cannot completely rule out some dense fog if stratus builds down near the coast or in Charleston Harbor. Friday through Tuesday: No hazardous weather is expected through the weekend even with a complex upper level and surface pattern. The main risk for Small Craft Advisories will be early next week, in association with a passing cold front. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM...MS LONG TERM...RJB AVIATION... MARINE...
Hazardous weather outlook, Feb 28, 3:55 PM EST, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 355 PM EST Thu Feb 28 2019 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-012100- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 355 PM EST Thu Feb 28 2019 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Dense Fog: Another round of fog is possible late tonight into Friday morning. The fog may be locally dense. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Frost/Freeze: Temperatures could drop below freezing Tuesday and Wednesday night, mainly away from the beaches. Some frost will also be possible inland, especially Thursday morning. Dense Fog: Dense fog is possible each night into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-012100- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 355 PM EST Thu Feb 28 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Dense Fog: Another round of fog is possible late tonight into Friday morning. The fog may be locally dense. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Dense Fog: Dense fog is possible into Sunday, especially across the nearshore waters. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ374-012100- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 355 PM EST Thu Feb 28 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 8:50 PM EST | River Flood Warning | CHS | Hampton, Jasper | 37 days |
Nearby
River Flood Warnings in South Carolina, 2019River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.